I have a 9 year old that has become obsessed with a friend. He's never had this problem before and I'm starting to wonder if it's the medicine. He has suffocated this friend so much that she no longer wants to be friends with him. It is like he can not control his actions and he's becoming impulsive all over again. I am very concerned because I feel like my son having ADHD has already made him socially awkward. Has anybody else had this problem with Concerta? Any advice or help would be greatly appreciated.
jlbarista; You should check with the doctor It does say change in behavior and also OCD so sounds like it could be the medication. I have a copy and paste below that well show you from the site here but i would give the doctor a call sure don't need to make your son have any more problems.Best of luck and have a good day..Chuck1957
Psychiatric side effects have frequently included emotional lability and insomnia. Hallucination, mania, obsessive-compulsive disorder, and nervousness have also been reported. Emotional lability and insomnia appear to occur more frequently with the transdermal patch compared with oral administration. In patients wearing the transdermal patch for 12 hrs a day, the incidence of insomnia was 30%. Transient depressed mood and aggressive behavior have been reported rarely; however, causality has not been determined. Postmarketing side effects include logorrhea.
I am currently taking concerta and I think that your son is either acting normal for his age by being attracted to someone or he isn't being given the right dosage which would need to be discussed with your physician. If he has a constant worry about his impulses then tell him that with time and puberty these impulses will start to go away and the concerta will start to be able to do what it is advertised for and it will be able to calm him down and let him lead a normal life compared to others. The older your son gets the more important it will be for him to take this medication because it will keep him on track to be able to accomplish amazing things.
- Concerta Information for Consumers
- Concerta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Concerta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Apr 2012 • 7 answers
Updated 13 Mar 2012 • 3 answers
Updated 20 Nov 2012 • 1 answer
I am bipolar I ocd depression adhd n narcolepsy I cant seem to find the phychistrist that dont just?
Updated 26 Jan 2014 • 2 answers
Updated 17 Sep 2015 • 2 answers